| Catalog Number |
DBF-2.4SL-230SP-20-S |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/11/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed on the device returned for evaluation.When the handle of the device was manipulated the forceps cups would open, but they would not close.Several attempts to close the cups were performed.The device will be sent back to the supplier for further evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
Event or Problem Description
In preparation for a procedure, the user selected a cook captura serrated large forcep-spike.The tech removed the forceps from the package, pretested them, and dropped [dipped the cups] in saline.The cups were opened and closed again and when closing, the user heard a "pop" noise and the handle would not close and went "limp".
Additional Manufacturer Narrative
Our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed on the device returned for evaluation.When the handle of the device was manipulated the forceps cups would open, but they would not close.Several attempts to close the cups were performed.The device was sent back to the supplier for further evaluation.The supplier provided the following evaluation: one device from the reported event was returned in a zip type bag with proof of decontamination.The device was tested for "would not close".During functional testing, it was confirmed that the device would open but would not close when manipulated using the handle.Upon disassembly of the device tip, it was noted that the solder joint was broken due to a butt joint.The reported defect was confirmed for the device.The device history records were reviewed and the date of manufacture was february 2017.Relevant defects were noted in the records during manufacturing and/or final quality control.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of "would not close" was confirmed; the device has a butt joint that has broken at the solder connection.The root cause is a butt joint with a broken control wire / link wire solder joint.The supplier is currently working on improvements to create a more robust soldering process to prevent solder joints from breaking.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.